Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 177, NWS Nashville, TN

July 3, 2002Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2002, 2:17 PM CDT for Davidson County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2002, 2:17 PM CDT (19:17 UTC)
Expired
Jul 3, 2002, 3:00 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WUUS54 KOHX 031917
SVRBNA
TNC037-032000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT WED JUL 3 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE
 
* UNTIL 300 PM CDT

* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR HENDERSONVILLE...MOVING WEST AT 10-15   
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  AROUND GOODLETTSVILLE 230-240 PM CDT
  NASHVILLE AROUND 250-300 PM CDT

THIS STORM HAS BLOWN DOWN TREES IN WILSON COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$
END/JAO
LAT...LON 3623 8648 3640 8655 3632 8700 3608 8690

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:00 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 3, 2:00 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT WED JUL 3 2002

LATEST SURFACE ANALYSIS CONTINUES TO SHOW DOMINANT HIGH PRESSURE
OVER THE SOUTHEAST US REGION...WITH MANY WEAK SMALL BOUNDARIES OF
NOTE. INSTABILITY AND MOISTURE REMAIN QUITE PLENTIFUL...WITH UPPER
LEVELS A BIT OF MOISTURE THAN TYPICAL OF SUMMER. TSTMS TO THIS
POINT FEW AND FAR BETWEEN...WITH MOST FURTHER SOUTH.

MODELS PROGGING AND FAIRLY SIGNIFICANT DRYING TREND IN THE MEAN-LAYER
MOISTURE OVER NEXT TWO DAYS...WITH LEVELS BELOW H8 REMAINING WITH
THE CUSTOMARY HIGHER RH. DRYING ACROSS THE MID-SOUTH LOOKING TO BE
IN RESPONSE TO PRETTY WELL DEFINED LOW-LEVEL FEATURE FORMING DOWN
NEAR THE GULF COAST TOWARD THE END OF THE PERIOD. GREAT LAKES/OH
VALLEY REGION LOW-LEVEL HIGH EXPECTED TO DROP FURTHER SOUTH...WITH
SUBSIDENCE ALOFT STRENGTHENING AS WELL.

BOUNDARY SLIPPING FURTHER SOUTH WILL FOCUS BETTER FORCING NEAR THE
GULF COAST THUS...OVERALL TRANSLATION FOR THE AREA IS FOR A DECREASE
IN CONVECTION STARTING TONIGHT...THROUGH SATURDAY. PLAN TO LEAVE
ONLY SLIGHT CHANCE POPS RUNNING TONIGHT THURSDAY AND FRIDAY. WILL
LEAVE THURSDAY NIGHT AND FRIDAY NIGHT.

LESS CONVECTION AND STRONGER RIDGING MEANING A SMALL INCREASE IN
HIGH TEMPS.

BNA 71/93/73/94 1212
CSV 66/87/66/89 1213

07
.BNA...NONE.

In the hours before

Local storm report, Jul 3, 10:38 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1038 AM CDT WED JUL 3 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0102 PM    SOUTHERN SECTIONS         TN   58 MPH TSTM WIND GUST
07/02/02   WAYNE                          911 CENTER REPORTED TREES
                                          DOWN IN THE SOUTHERN PART
                                          OF THE COUNTY.

0315 PM    WESTERN SECTIONS          TN   1.75 INCH HAIL
07/02/02   WHITE                          911 CENTER REPORTED GOLF
                                          BALL SIZE HAIL IN THE
                                          WESTERN PART OF THE COUNTY.

0315 PM    COUNTYWIDE                TN   58 MPH TSTM WIND GUST
07/02/02   WHITE                          911 CENTER REPORTED TREES
                                          WERE DOWN COUNTYWIDE.

0500 PM    NEW JOHNSONVILLE          TN   60 MPH TSTM WIND GUST
07/02/02   HUMPHREYS                      POLICE DEPT. REPORTED
                                          TREES AND POWER LINES DOWN
                                          IN THE CITY.

JAO
Local storm report, Jul 3, 12:17 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1217 PM CDT WED JUL 3 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1220 AM    MT JULIET                 TN   WIND DAMAGE
07/03/02   WILSON                         PUBLIC REPORTED ROOF TAKEN
                                          OFF A BRICK BUILDING. ROOF
                                          LANDED ON A CAR. ALSO,
                                          NEARBY HOME HAD ROOF TAKEN
                                          OFF AN ADDITION TO A HOME.
                                          TREE LIMBS DOWN. IT
                                          OCCURRED NEAR CURD ROAD AND
                                          MT JULIET ROAD.

KV
Local storm report, Jul 3, 1:20 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CDT WED JUL 3 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    LEBANON                   TN   .75 INCH HAIL
07/03/02   WILSON                         SPOTTER REPORTED DIME SIZE
                                          HAIL JUST WEST OF LEBANON.

0152 PM    MT JULIET                 TN   58 MPH TSTM WIND GUST
07/03/02   WILSON                         WILSON COUNTY EMA REPORTED
                                          TREES DOWN IN MT JULIET
                                          AREA. POWER LINES DOWN NEAR
                                          QUARRY ROAD.

0155 PM    MT JULIET                 TN   WIND DAMAGE
07/03/02   WILSON                         WEMA REPORTED ROOFS OFF
                                          ROW OF STORES AROUND
                                          LEBANON ROAD AND MT JULIET
                                          ROAD.

KV

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 11:13 PM CDTSevere Thunderstorm WarningOHXDeKalb47 min
Jul 2, 11:50 PM CDTSevere Thunderstorm WarningOHXWilson30 min
Jul 3, 12:26 AM CDTSevere Thunderstorm WarningOHXDickson, Montgomery34 min
Jul 3, 12:52 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson38 min
Jul 3, 1:10 AM CDTSevere Thunderstorm WarningOHXMontgomery50 min
Jul 3, 1:17 PM CDTSevere Thunderstorm WarningOHXWilson28 min
Jul 3, 1:18 PM CDTSevere Thunderstorm WarningOHXWilson27 min
Jul 3, 1:38 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson37 min
Jul 3, 2:37 PM CDTSevere Thunderstorm WarningOHXRobertson38 min
Jul 3, 2:58 PM CDTSevere Thunderstorm WarningOHXCheatham42 min
Jul 3, 2:59 PM CDTSevere Thunderstorm WarningOHXCheatham41 min
Jul 3, 3:17 PM CDTSevere Thunderstorm WarningOHXDickson43 min
Jul 3, 3:21 PM CDTSevere Thunderstorm WarningOHXMontgomery39 min
Jul 3, 5:01 PM CDTSevere Thunderstorm WarningOHXLewis, Perry29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.